Alert archive / Michigan / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 49, NWS Grand Rapids, MI

June 13, 1999Gratiot County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 13, 1999, 3:00 PM EDT for Gratiot County, Michigan. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 13, 1999, 3:00 PM EDT (19:00 UTC)
Expired
Jun 13, 1999, 4:00 PM EDT
In force
60 min
Issued by
NWS Grand Rapids, MI
Area
Whole counties

County Gratiot County, MI

What was reported inside it

TimeReportWhereRemark
Jun 13, 3:10 PM EDTThunderstorm WindSumner, MIDowned trees and limbs were reported by law enforcement in Gratiot County.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 1999-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 1999-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

015 
WUUS1 KGRR 131901 RRA
SVRGRR
MIC057-132000-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
300 PM EDT SUN JUN 13 1999

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRATIOT COUNTY IN CENTRAL LOWER MICHIGAN

* UNTIL 400 PM EDT

* AT 257 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF ALMA OR 8 MILES WEST OF
  ITHACA... MOVING NORTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ITHACA               AROUND 310 PM EDT
  ELM HALL             AROUND 310 PM EDT
  ALMA                 AROUND 320 PM EDT
  ST LOUIS             AROUND 330 PM EDT

THIS IS A DANGEROUS STORM STAY INDOORS AWAY FROM WINDOWS.

MWH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:40 AM EDT, 8 hours 20 minutes earlier.

Area forecast discussion, Jun 13, 6:40 AM EDT, 8 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
640 AM EDT SUN JUN 13 1999

RADAR TRENDS AND THE LATEST RUC SHOWING THAT THE AREA OF HEAVY RAIN
OVER IL WILL LIFT INTO SW LOWER MI OVER THE NEXT COUPLE OF HOURS.
WILL INCREASE PROBABILITIES OF RAIN TO CATEGORICAL FOR MY SOUTHERN
COUNTIES.  ALSO WILL ADD HEAVY RAIN WORDING AS WELL.

.GRR...NONE.

MJS

Nearby

Severe Thunderstorm Warnings in Michigan, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.